Nevada, 2006

Winter Storm in Nevada, March 20 to 21, 2006

March 20 to 21, 2006 · NWS VEF · 1 event in 1 county or zone

1 winter storm, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Mar 20, 9:25 AM PST, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 20, 9:25 AM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
925 AM PST MON MAR 20 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM APPROACHING THE CALIFORNIA COAST
WILL BRING INCREASING CLOUDS AND WINDS TODAY. RAIN AND SNOW WILL
SPREAD ACROSS MUCH OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT
TONIGHT AND TUESDAY AS THIS SYSTEM MOVES INTO NEVADA. DRY CONDITIONS
WILL RETURN WEDNESDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST.
TEMPERATURES WILL REMAIN WELL BELOW NORMAL THROUGH TUESDAY BUT
SHOULD WARM TO NEAR NORMAL WEDNESDAY.
&&

.UPDATE...BAND OF HIGH CLOUDS MOVING THROUGH THE CWA THIS MORNING
SHOULD BE OUT OF THE AREA BETWEEN 1100 AM AND NOON LEAVING MOSTLY
SUNNY SKIES OVER THE AREA. CURRENTLY THE ZONES MENTION PARTLY CLOUDY
SKIES THROUGH THE AFTERNOON...BUT NOT REALLY WORTH A COMPLETE
UPDATE. UPPER LOW CURRENTLY JUST OFF THE NORTHERN CA COAST THIS
MORNING WILL CONTINUE TO TRACK SOUTH AND EAST TODAY. THIS WILL HELP
TO INCREASE THE PRESSURE GRADIENT OVER THE SOUTHERN CWA AND LEAD TO
BREEZY CONDITIONS BY THE AFTERNOON. MOISTURE WILL ALSO BEGIN TO
INCREASE OVER THE WESTERN SLOPES OF THE SIERRA AND EVENTUALLY SPILL
ONTO THE EAST SIDE THIS EVENING. CURRENTLY SNOW ADVISORY LOOKS GOOD
FOR THE EASTERN SIERRA SLOPES. WILL HAVE TO WATCH FOR THE POTENTIAL
OF A SNOW ADVISORY TO BE ISSUED FOR THE LINCOLN AND NORTHERN MOHAVE
COUNTY MOUNTAINS FOR OVERNIGHT AND EARLY TUESDAY AS THIS AREA WILL
BE THE FOCUS OF THE BEST FORCING ASSOCIATED WITH THE LOW.
&&

.SHORT TERM...VIGOROUS LITTLE UPPER LOW APPROACHING THE NORTHERN
CALIFORNIA COAST TODAY WILL BRING INCREASING SOUTHERLY WINDS OVER
THE AREA WITH A SLIGHT CHANCE OF SNOW MOVING INTO THE SIERRA.
TEMPERATURES WILL GENERALLY BE WARMER THAN SUNDAY BUT STILL BELOW
NORMAL. UPPER LOW MOVES INTO CENTRAL CALIFORNIA TONIGHT WITH RAIN
AND SNOW SPREADING ACROSS MOST OF SOUTHERN NEVADA AND SOUTHEAST
CALIFORNIA. GFS AND NAM12 INDICATING SOME LIGHT PRECIPITATION
POSSIBLE OVER FAR NORTHERN MOHAVE COUNTY ARIZONA BUT THIS SEEMS TOO
FAR OUT AHEAD OF THE LOW SO KEPT THAT AREA DRY EXCEPT RIGHT ALONG
THE UTAH BORDER. DECENT SHOT OF SNOW LIKELY TONIGHT FOR THE SIERRA
ALTHOUGH MODELS NOT VERY GENEROUS WITH THE QPF. ISSUED A SNOW
ADVISORY WITH UP TO 6 INCHES SNOWFALL ABOVE 5500 FEET. STORM SYSTEM
MOVES OVER NEVADA TUESDAY WITH 500MB TEMPS DOWN TO -32 DEGREES
CELSIUS AT 18Z PRODUCING DECENT LAPSE RATES AND LIFTED INDEX NEAR
ZERO IN PLACES. ALL ZONES WILL SEE A CHANCE OF SHOWERS WITH SNOW
SHOWERS LIKELY OVER THE MOUNTAINS. ISOLATED THUNDERSTORMS NOT OUT OF
THE QUESTION BUT DID NOT MENTION THEM AT THIS TIME. MOUNTAINS COULD
SEE SEVERAL INCHES OF SNOW BUT LOOKS LIKE BELOW ADVISORY CRITERIA AT
THIS TIME. FAR WESTERN ZONES SHOULD SEE SOME DRYING IN THE AFTERNOON
WITH TROUGH AXIS MOVING OVER ROUGHLY LAS VEGAS. DRYING WILL CONTINUE
TO MOVE IN FROM THE WEST TUESDAY NIGHT AS HIGH PRESSURE STARTS TO
BUILD IN.

.LONG TERM...NOT MUCH TO CHANGE IN THE WEDNESDAY THROUGH FRIDAY TIME
FRAME. MODELS ALL POSIT RIDGING OVER THE WEST BEHIND TUESDAYS
TROUGH. WARMING EACH DAY WILL HAVE US A FEW DEGREES ABOVE NORMAL BY
THE WEEKEND...BUT STILL A FEW DEGREES BELOW WHAT OPERATIONAL
GUIDANCE SHOWS. GFS ENSEMBLE MEAN LOOKED VERY REASONABLE FOR
TEMPERATURES. NEW WRINKLE IN FORECAST IS THE LAST SEVERAL RUNS OF
THE MED RANGE MODELS HAVE A WEAK TROUGH/FRONT MOVING THROUGH THE
AREA LATE SATURDAY. THIS IS PORTRAYED AS A SPINOFF OF THE STRONG LOW
THAT THAT WAS PREVIOUSLY FORECAST TO PARK ITSELF OF THE PAC NW
COAST. LATER MODEL RUNS HAVE IT MOVING INLAND INTO BRITISH COLUMBIA
LATE SUNDAY ONWARD. MAIN EFFECT FOR OUR AREA WILL BE TO LOWER
TEMPERATURES A FEW DEGREES AND INCREASE WIND SPEEDS. IN ADDITION
HAVE EXPANDED THE PRECIPITATION AREA WITH THE SATURDAY SYSTEM IN OUR
NORTHERN AND SIERRA ZONES.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG...KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...SNOW ADVISORY ZONE 26 ABOVE 5500 FEET TONIGHT.

HARRISON/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 20, 6:50 AM PST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
650 AM PST MON MAR 20 2006

CAZ026-211500-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
650 AM PST MON MAR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A SNOW ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON THROUGH 4 AM
TUESDAY MORNING ABOVE 5500 FEET IN THE SIERRA.

A VIGOROUS BUT FAST MOVING LOW PRESSURE SYSTEM WILL BRING
INCREASING WINDS TODAY AND SNOW TO THE SIERRA TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW SHOWERS WILL LINGER OVER THE SIERRA TUESDAY BEFORE HIGH
PRESSURE BRINGS DRY AND WARMER WEATHER TO THE AREA BY MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN
ACCORDANCE WITH STANDARD PROCEDURES.

AZZ001>003-036-CAZ027>029-NVZ014>022-211500-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
SAN BERNARDINO COUNTY DESERTS-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
650 AM PST MON MAR 20 2006 /750 AM MST MON MAR 20 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FAST MOVING LOW
PRESSURE SYSTEM WILL BRING A CHANCE OF RAIN AND SNOW TO MUCH OF
THE AREA TONIGHT AND LIGHT SNOW ACCUMULATIONS ARE POSSIBLE IN THE
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAIN AND SNOW WILL LINGER TUESDAY WITH SOME SNOW ACCUMULATION
POSSIBLE IN THE MOUNTAINS. HIGH PRESSURE WILL BRING DRY AND WARMER
WEATHER BY MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN
ACCORDANCE WITH STANDARD PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter storm. Local standard time, as filed.

Winter Storm, Wc Clark/P X Se Nye

When
March 20, 11:00 AM PST to March 21, 8:00 AM PST
Where
Wc Clark/P X Se Nye forecast zone
Reported by
COOP STATION
Coordinates
37.129, -115.743 (the zone’s center; the record gives no point)

Mount Charleston (7600') received 14" of snow.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495518.